Alert archive / Guam / Small Craft Advisories in 2021

Small Craft Advisory 9, NWS Guam

June 21, 2021

NWS Guam issued this small craft advisory at Jun 21, 2021, 1:10 AM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 1:10 AM CDT (06:10 UTC)
Expired
Jun 22, 2021, 1:29 AM CDT
In force
24 hr
Issued by
NWS Guam

The text

As transmitted.

380 
WHGM70 PGUM 210610
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
410 PM ChST Mon Jun 21 2021

PMZ151-212100-
/O.NEW.PGUM.TR.W.4006.210621T0610Z-000000T0000Z/
Guam Coastal Waters-
410 PM ChST Mon Jun 21 2021

...TROPICAL STORM WARNING IN EFFECT...

* WHAT...East winds 30 to 40 kt with gusts to 50 kt and seas of 9 to
  13 feet.

* WHERE...Guam Coastal Waters.

* WHEN...Through Tuesday evening.

* IMPACTS...Very strong winds and hazardous seas could capsize or
  damage vessels.

* ADDITIONAL DETAILS...Seas and winds will steadily increase tonight
  as Tropical Depression 06W approaches Guam. Strongest winds and
  highest seas are expected Tuesday before gradually subsiding
  Tuesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PMZ152-212100-
/O.NEW.PGUM.SC.Y.0009.210621T0610Z-210623T0000Z/
/O.NEW.PGUM.TR.A.4006.210621T0610Z-000000T0000Z/
Rota Coastal Waters-
410 PM ChST Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM WEDNESDAY...
...TROPICAL STORM WATCH IN EFFECT...

* WHAT...East to southeast winds 15 to 25 kt with gusts up to 35 kt
  and seas of 7 to 11 feet.

* WHERE...Rota Coastal Waters.

* WHEN...For the Small Craft Advisory, until 10 AM Wednesday. For the
  Tropical Storm Watch through Tuesday evening.

* IMPACTS...Strong winds and hazardous seas could capsize or damage
  vessels.

* ADDITIONAL DETAILS...Seas and winds will steadily increase tonight
  as Tropical Depression 06W approaches Guam. Strongest winds and
  highest seas are expected Tuesday before gradually subsiding
  Tuesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous 
conditions. Remain in port, seek safe harbor, alter course, and/or 
secure the vessel for severe wind and seas.

&&

$$

PMZ153-154-212100-
/O.NEW.PGUM.SC.Y.0009.210621T0610Z-210623T0000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
410 PM ChST Mon Jun 21 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM WEDNESDAY...

* WHAT...Southeast winds 15 to 25 kt with gusts to 30 kt.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Winds will be hazardous to small craft and lead to
  difficulty in navigation.

* ADDITIONAL DETAILS...Gusty conditions are expected as heavy showers
  move through the region this evening through Tuesday evening.
  Strongest winds are expected through the day Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

Aydlett
4 follow-up statements
813 
WHGM70 PGUM 211738
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
338 AM ChST Tue Jun 22 2021

PMZ151-220145-
/O.CON.PGUM.TR.W.4006.000000T0000Z-000000T0000Z/
Guam Coastal Waters-
338 AM ChST Tue Jun 22 2021

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WHAT...Southeast winds 15 to 30 kt with frequent gusts to 40 kt and
  seas of 9 to 13 feet.

* WHERE...Guam Coastal Waters.

* WHEN...Through this evening.

* IMPACTS...Very strong winds and hazardous seas could capsize or
  damage vessels.

* ADDITIONAL DETAILS...Rough seas and strong winds will continue this
  morning as Tropical Depression 06W approaches Guam. The seas and
  winds will gradually subside tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PMZ152-220145-
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
/O.CON.PGUM.TR.A.4006.000000T0000Z-000000T0000Z/
Rota Coastal Waters-
338 AM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST
WEDNESDAY...
...TROPICAL STORM WATCH REMAINS IN EFFECT...

* WHAT...Southeast winds 10 to 20 kt with frequent gusts to 30 kt and
  seas of 7 to 11 feet.

* WHERE...Rota Coastal Waters.

* WHEN...For the Small Craft Advisory, until 10 AM Wednesday. 
  For the Tropical Storm Watch today.

* IMPACTS...Strong winds and hazardous seas could capsize or damage
  vessels.

* ADDITIONAL DETAILS...Seas and winds will steadily increase 
  tonight as Tropical Depression 06W approaches Guam. Strongest 
  winds and highest seas are expected Tuesday before gradually 
  subsiding Tuesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous
conditions. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe wind and seas.

&&

$$

PMZ153-154-220145-
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
338 AM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY...

* WHAT...East winds 10 to 15 kt with frequent gusts to 25 kt.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Winds will be hazardous to small craft and lead to 
  difficulty in navigation.

* ADDITIONAL DETAILS...Gusty conditions are expected as heavy 
  showers move through the region today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid boating in hazardous conditions.

&&

$$
Stanko
639 
WHGM70 PGUM 220007
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1007 AM ChST Tue Jun 22 2021

PMZ151-220815-
/O.CON.PGUM.TR.W.4006.000000T0000Z-000000T0000Z/
Guam Coastal Waters-
1007 AM ChST Tue Jun 22 2021

...TROPICAL STORM WARNING REMAINS IN EFFECT...

* WHAT...Southeast winds 15 to 30 kt with frequent gusts to 40 
  kt and seas of 8 to 11 feet.

* WHERE...Guam Coastal Waters.

* WHEN...Through this evening.

* IMPACTS...Very strong winds and hazardous seas could capsize 
  or damage vessels.

* ADDITIONAL DETAILS...Rough seas and strong winds will continue 
  through this afternoon as Tropical Depression 06W starts to pull
  away from Guam. The seas and winds will gradually subside tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PMZ152-220815-
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
/O.CON.PGUM.TR.A.4006.000000T0000Z-000000T0000Z/
Rota Coastal Waters-
1007 AM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST
WEDNESDAY...
...TROPICAL STORM WATCH REMAINS IN EFFECT...

* WHAT...Southeast winds 10 to 20 kt with frequent gusts to 30 kt.

* WHERE...Rota Coastal Waters.

* WHEN...For the Small Craft Advisory, until 10 AM Wednesday. 
  For the Tropical Storm Watch, until this afternoon.

* IMPACTS...Strong winds and hazardous seas could capsize or 
  damage vessels.

* ADDITIONAL DETAILS...Seas and winds will remain steady today as
  Tropical Depression 06W begins to pull away from the Marianas.
  Winds and seas will gradually subside starting this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible hazardous
conditions. Remain in port, seek safe harbor, alter course, and/or
secure the vessel for severe wind and seas.

&&

$$

PMZ153-154-220815-
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
1007 AM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CHST
WEDNESDAY...

* WHAT...East winds 10 to 20 kt with frequent gusts to 25 kt.

* WHERE...Tinian and Saipan Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Winds will be hazardous to small craft and lead to 
  difficulty in navigation.

* ADDITIONAL DETAILS...Gusty conditions are expected as heavy 
  showers move through the region today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid boating in hazardous conditions.

&&

$$

Stanko
425 
WHGM70 PGUM 220259
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
1259 PM ChST Tue Jun 22 2021

PMZ151-220900-
/O.CAN.PGUM.TR.W.4006.000000T0000Z-000000T0000Z/
/O.EXA.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Guam Coastal Waters-
1259 PM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM WEDNESDAY...
...TROPICAL STORM WARNING IS CANCELLED...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt.

* WHERE...Guam Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Breezy winds will continue through this
  afternoon, then subside this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

PMZ152-220900-
/O.CAN.PGUM.TR.A.4006.000000T0000Z-000000T0000Z/
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Rota Coastal Waters-
1259 PM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY...
...TROPICAL STORM WATCH IS CANCELLED...

* WHAT...Southeast winds 20 kt with gusts to 30 kt.

* WHERE...Rota Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Breezy winds will continue through this
  afternoon, then subside this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

&&

$$

PMZ153-154-220900-
/O.CON.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Tinian Coastal Waters-Saipan Coastal Waters-
1259 PM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM WEDNESDAY...

* WHAT...East winds 15 to 20 kt with frequent gusts to 25 kt.

* WHERE...Tinian Coastal Waters and Saipan Coastal Waters.

* WHEN...Until 10 AM Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Breezy winds will continue through this
  afternoon, then subside this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Aydlett
272 
WHGM70 PGUM 220629
MWWGUM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tiyan GU
429 PM ChST Tue Jun 22 2021

PMZ151>154-220730-
/O.CAN.PGUM.SC.Y.0009.000000T0000Z-210623T0000Z/
Guam Coastal Waters-Rota Coastal Waters-Tinian Coastal Waters-
Saipan Coastal Waters-
429 PM ChST Tue Jun 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below the 22 knot criterion for a small craft 
advisory, so the advisory has been cancelled. Winds will still be 
from the east around 10 to 15 kts but are expected to stay below 
small craft advisory criteria.

$$

Ziobro

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 6:33 PM CDT, 6 hours 37 minutes earlier.

Area forecast discussion, Jun 20, 6:33 PM CDT, 6 hours 37 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
933 AM ChST Mon Jun 21 2021

.Update...
Activity has erroded ahead of the developing tropical system.
Trimmed scattered showers until later this afternoon.

&&

.Prev discussion... /issued 810 AM ChST Mon Jun 21 2021/

Marianas Synopsis...
Light winds winds and isolated showers and thunderstorms prevail over
the Marianas this morning. A circulation located to the southeast of
Guam is expected to bring increasingly inclement weather to the Marianas.

Discussion...
No changes made to the forecast. The continuing forecast concern is
the circulation southeast of Guam near 11N148E this morning. Many
models continue to show it as a trough. It may be that the system is
too small to be seen by some of the models at this time. Used GFS
winds as this seemed most reasonable. Earlier GFS runs were a little
over the top on winds but the latest seems reasonable. Actually the
winds seemed a little low so adjusted upwards a few knots. Track
takes the circulation south of Guam by Tuesday passing west by
Tuesday night. At this time the system seems smaller than an average
tropical cyclone so the higher winds will be confined to near Guam.
With the small size of the system broke up the zones with Guam alone
and the other three separate. Uncertainty on strength of the system
continues but at least tropical depression strength is likely. As the
system is small have 15 to 25 mph over Guam on Tuesday. The 6Z run of
the Hi-res ARW hinted at winds up to 45 knots over Guam, although
latest run of that model is lower. At this time feel that a gust to
40 mph is not out of the question in the heavier showers and this was
noted in the SPS. As mentioned all models take the disturbance south
of Guam but these models may not have initialized as far north as the
system really is. With it already at 11N it could pass very close to
Guam. Rainfall amounts could be between 2 to 4 inches between today
and Wednesday. Numerous showers and isolated thunderstorms are
expected Wednesday as convergence in the wake of the system remain
over the Marianas.

Marine/Surf...
The three buoys showed seas around 3 feet. They all depicted an
east swell. Tanapag and Ritidian both had a northwest swell. The
east swell will persist through the forecast while the northwest one
will end by tonight. Neither swell is large enough at this time to
produce large surf with heights of only 2 to 4 feet on east facing
reefs and 3 to 5 on north and west facing reefs. The rip current risk
will be moderate on north and west facing reefs the next few days.
As the circulation near Guam continues to develop, winds and seas are
expected to increase Tuesday. As it will be closer to Guam and it is
a relatively small system winds of 15 to 25 knots with gusts to 30
knots are possible. Lower winds are expected over Rota, Tinian and
Saipan. Seas will also be higher over the Guam coastal waters
increasing briefly  up to 9 feet Tuesday. Surf will also increase on
east facing reefs as winds and swells increase. Expect Surf up to
9 feet on east facing reefs tonight through Tuesday night.

Tropical systems...
Still watching the circulation near Guam and it is now the subject of
a TCFA. As mentioned above the system is still developing with
future track and intensity uncertain. At this time expect that at
least tropical depression strength is highly likely. It is a smaller
than average system and much of the winds and heavier rain will be
closer to Guam.

Eastern Micronesia...

The main features to watch over the next few days are a modestly
strengthening ITCZ that's currently trying to expand towards
Majuro, with a gradual westward expansion as we head towards the
weekend. A surface trough currently extends from a weak low well
south of Kosrae, with this trough curving east then northeast
through Makin and towards the dateline.

The latest visible imagery showers scattered clouds near this
feature southwest of Ebon, before becoming widespread cloud cover
with at least scattered showers and a few thunderstorms within 150
miles of it, becoming more vertically stretched in convective
coverage east of Majuro. The latest GFS loop of the Galvez-
Davidson Index (GDI) shows these features nicely with a modest
strengthening seen, especially Thursday into Friday. This looks to
increase your rainfall chances at Majuro somewhere during that
time frame. Farther west at Kosrae and Pohnpei, look for mainly
isolated showers to be the main weather feature for the remainder
of the work week, with minimal winds and seas expected area-wide.

Western Micronesia...

The main weather maker here is a slowly developing tropical
circulation centered between Guam and Chuuk. With this system
leaving Chuuk, improving conditions with isolated showers look to
be your main concerns for the next few days. For Yap and Palau, as
the tropical system heads towards Guam, it's expected to be west
of the Marianas by wednesday, slowly strengthening as it does so.
This is seen in the wind fields at both locations (mainly northern
Palau and Yap) as winds will oscillate between southeast and
southwest as the system strengthens. Although no real moisture
influx is seen to affect either location in terms of better
convective potential, Yap will be the closest to the system and it
wouldn't be surprising if later numerical guidance indicated a
brief window of better shower or thunderstorm potential here.
Otherwise, look for isolated showers with minimal winds and seas
expected to continue.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...None.
Marianas Waters...None.
&&

Marianas: Ziobro
Micronesia: Doll

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 12:19 AM CDTTropical Storm WatchGUM22 hr
Jun 21, 12:19 AM CDTTropical Storm WarningGUM22 hr
Jun 21, 12:55 AM CDTHigh Surf AdvisoryGUM25 hr
Jun 21, 4:01 AM CDTFlash Flood WatchGUM20 hr

Nearby

Small Craft Advisories in Guam, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.